HIV meds causing CAD
Aug 19, 2006
I am a 54 yr old physician who has been taking hiv meds since1992. I had my 1st stentplace 1996, 2nd stentRt. Artery 9/05 and now my 3rd stent8/06in left. I would like to know if my CAD are caused by the side effects of theses medication and what can I do to help this problem. I was taking reyataz pior but had multiple episodes of kidney stones and lab report of stone was reyataz metabolite 100%. I am Now on Norivir, lexiva, truveda. please help
Response from Dr. Henry
There does seem to be a subset of patients who are extra-ordinarily sensitive to the lipid/cardiac effects of particular HIV medications-your current regimen would be expected to have modest cardiac effects due to the ritonavir in particular. Viramune is the most cardiac friendly of the NNRTIs or PIs if that is an option for you. Thanks for letting me know about the atazanavir stone-wow! I have seen several patients (and reported in literature) with almost malignant atherosclerosis from their HIV/meds. Aggressive diet/exercise/statins/diabetes treatment has helped some patients. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Does Tingling In Feet Mean I Have Hiv?
- Is Flu Symptoms A Symptom Of Acute HIV Infection?
- Is Hair Loss A Sign Of Acute HIV Infection?
- Blood In Semen After Insertive Anal Sex With Condom Does It Mean I Have HIV
- Burning Red Spots After Rubbing Penis Worried I Have HIV
- Pain In Penis After Touching Vaginal Fluid Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.